MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1.5-2-HX-ES |
| Medical Device Problem Codes |
Separation Failure (2547); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium prime coil prematurely detached in the microcatheter after not detaching.The patient was undergoing re-treatment for an amorphous aneurysm located in the anterior communicating artery.The max diameter was 4mm, and the neck diameter was 2mm.The patient's blood flow and vessel tortuosity were normal.It was reported that the first two coils were implanted without issue.The third coil couldn't finish detaching.The instant detacher was used three times and the manual hypotube break was attempted once, but the coil could not be detached.A second instant detacher was not used as there were no problems with the first one.When the coil was pulled to be collected, it detached when it was pulled into the catheter less than 1cm.The coil was implanted in the patient. the patient did not experience any injury.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a fubuki 6f sheathless guide catheter, phenom 17 microcatheter, and chikai 14 guidewire, and traxcess guidewire.
Event or Problem Description
Additional information received reported there was no particular damage observed to the axium coil pushwire.After detachment of the coil occurred in the catheter, the coil was pushed into the aneurysm little by little using a guidewire and managed to put it all in, the procedure was completed.The coil implantation position was closer to the neck side than originally intended, but there seemed to be no problem.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
The axium pushwire was returned for evaluation.There was no implant coil returned with the pushwire.The implant coil appeared to be detached from the pushwire.The shield coil was present and no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the break indicator (manual detachment location) retained by the release wire; it appeared that the manual detachment was attempted at this location.The ai and coupler tubing appeared to be missing from the proximal end of the pushwire.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.074mm @ 0.063mm; measured 0.086mm @ 0.127mm; measured 0.098mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00270¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00460¿ and found to be within specification.All other subassemblies appeared to be normal.No other anomalies were observed.Based on the analysis performed, the axium coil was confirmed to have "premature detach from non-detach" issue as the pushwire was returned with the implant coil already detached.The root cause could not be determined.Based on the returned device, there was evidence of manual detachment attempt to detach the coil as the pusher was also found to be broken at the manual detachment location; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the non-detachment issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil, ai and coupler tubing were not returned; any contribution of the implant coil, ai and coupler tubing to the non-detachment issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.